Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Dec 22, 2014, 6:01 AM MST for 12 counties in Colorado. It took effect at Dec 23, 2014, 2:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2014, 6:01 AM MST (13:01 UTC)
- In effect from
- Dec 23, 2014, 2:00 AM MST
- Expired
- Dec 23, 2014, 5:24 AM MST
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 1.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS75 KBOU 221301 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 601 AM MST MON DEC 22 2014 ...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO... COZ038-041>051-222115- /O.NEW.KBOU.HW.A.0016.141223T0900Z-141223T2000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 601 AM MST MON DEC 22 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * TIMING...HIGH WINDS MAY DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
3 follow-up statements
809 WWUS75 KBOU 222047 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 147 PM MST MON DEC 22 2014 ...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO... .STRONG NORTH WINDS ARE EXPECTED TO DEVELOP OVER PARTS OF NORTHEAST COLORADO BEHIND A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. IN ADDITION TO THE STRONG WINDS...SCATTERED SNOW SHOWERS WILL BE POSSIBLE. THE STRONG WINDS COMBINED WITH THE SNOW WILL COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES UNDER THE SNOW SHOWERS. COZ042-044-046>051-230500- /O.UPG.KBOU.HW.A.0016.141223T0900Z-141223T2000Z/ /O.NEW.KBOU.HW.W.0022.141223T0900Z-141223T2000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 147 PM MST MON DEC 22 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 1 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 1 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. * VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ038-041-043-045-230500- /O.CON.KBOU.HW.A.0016.141223T0900Z-141223T2000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...EATON... FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...DEER TRAIL... LEADER 147 PM MST MON DEC 22 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * TIMING...HIGH WINDS MAY DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
626 WWUS75 KBOU 230354 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 854 PM MST MON DEC 22 2014 ...HIGH WINDS AND HAZARDOUS TRAVEL CONDITIONS EXPECTED LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO... .STRONG NORTH WINDS WILL DEVELOP OVER MOST OF NORTHEAST COLORADO BEHIND A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. IN ADDITION TO THE STRONG WINDS...LIGHT SNOW IS ALSO EXPECTED MAINLY OVER THE EASTERN PLAINS AND THEN TOWARD THE PALMER DIVIDE AREA. THE STRONG WINDS COMBINED WITH THE SNOW WILL COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES UNDER THE SNOW SHOWERS. COZ042-044-046>051-231300- /O.CON.KBOU.HW.W.0022.141223T0900Z-141223T2000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 854 PM MST MON DEC 22 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM MST TUESDAY... * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW. LOCAL WHITEOUT CONDITIONS WILL BE POSSIBLE MAINLY SOUTH OF THE INTERSTATE 76 CORRIDOR. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ038-041-043-045-231300- /O.EXT.KBOU.HW.A.0016.141223T1200Z-141223T2000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...EATON... FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...DEER TRAIL... LEADER 854 PM MST MON DEC 22 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST TUESDAY THROUGH TUESDAY AFTERNOON... * TIMING...HIGH WINDS MAY DEVELOP EARLY TUESDAY MORNING AND CONTINUE INTO EARLY TUESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH POSSIBLE MAINLY IN AREAS ALONG AND EAST OF A LINE FROM NEAR CHEYENNE WYOMING TO GREELEY...BENNETT...AND KIOWA. * VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW...MAINLY OVER THE PALMER DIVIDE EXTENDING INTO EASTERN ARAPAHOE COUNTY. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BARJENBRUCH
404 WWUS75 KBOU 231224 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 524 AM MST TUE DEC 23 2014 COZ038-041-043-045-231330- /O.CAN.KBOU.HW.A.0016.000000T0000Z-141223T2000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...EATON... FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...DEER TRAIL... LEADER 524 AM MST TUE DEC 23 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. GUSTY NORTHWEST WINDS WILL PERSIST MORE OF THE DAY TODAY BUT ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. $$ COZ042-044-046>051-232030- /O.EXT.KBOU.HW.W.0022.000000T0000Z-141223T2200Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 524 AM MST TUE DEC 23 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...PERIODS OF HIGH WINDS WILL OCCUR THROUGHOUT THE DAY. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW. LOCAL WHITEOUT CONDITIONS WILL BE POSSIBLE MAINLY SOUTH OF THE INTERSTATE 76 CORRIDOR. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 22, 3:38 AM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 22, 3:38 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 338 AM MST MON DEC 22 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 333 AM MST MON DEC 22 2014 NO MAJOR CHANGES PLANNED WITH THE LATEST GRIDS. STRONG NORTHWEST FLOW ALOFT OVER THE AREA EARLY IN THE PERIOD WILL GRADUALLY VEER AROUND TO NORTHERLY AS UPPER CYCLONE HEADS SOUTH INTO THE CENTRAL PLAINS. SUFFICIENT MOISTURE AND INSTABILITY IN THIS FLOW FIELD TO KEEP THE OROGRAPHIC COMPONENT OF THE SNOW GOING IN THE HIGH COUNTRY DESPITE ANY STRONG QG ASCENT. WITH THIS IN MIND WILL MAINTAIN THE MOUNTAIN HIGHLIGHT AS IS. THE 07Z EXPIRATION TIME APPEARS REASONABLE WITH CONDITIONS IMPROVING THIS EVENING. A FEW SNOW BANDS ARE PRESENT EAST OF THE MOUNTAINS AT 10Z AND THIS SCENARIO OF OCCASIONAL SNOW BANDS WILL PROBABLY CONTINUE OFF AND ON TODAY GIVEN THE AFOREMENTIONED FLOW PATTERN. SOME OF THE HEAVIER ONES COULD PROVIDE A QUICK DUMP OF PRECIPITATION BUT TEMPERATURES AT LOWER ELEVATIONS WILL LIKELY BE SUFFICIENT TO PRECLUDE ANY SIGNIFICANT SNOW ACCUMULATIONS. THE PALMER DIVIDE COULD BE AN EXCEPTION TO THIS. THE MODELS SUGGEST A BETTER CHANCE OF PRECIPITATION OVER THE NORTHEAST CORNER TONIGHT AS A BLOB OF QG ASCENT WORKS ITS WAY AROUND THE WESTERN PERIPHERY OF THE PLAINS CYCLONE. WITH THE EXPECTED WINDS AND THE POSSIBILITY OF SNOW OUT THERE...CONDITIONS COULD GET A BIT DICEY FOR A TIME LATE IN THE PERIOD. TOTAL AMOUNTS OF PRECIPITATION ARE NOT EXPECTED TO BE GREAT SO NO HIGHLIGHT FOR THAT IS NECESSARY AT THIS TIME. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 333 AM MST MON DEC 22 2014 STG NNW FLOW ALOFT WILL BE OVER THE AREA ON TUE. MOISTURE WILL CONTINUE TO DECREASE IN THE MTNS HOWEVER ENOUGH WILL LINGER AT MTN TOP FOR -SHSN ESPECIALLY IN THE MORNING HOURS. OVER NERN CO WITH UPPER LEVEL JET OVERHEAD AND SOME MOISTURE MOVING ACROSS IN THE MORNING HOURS THERE WILL BE A CHC OF LIGHT SNOW OVER THE PLAINS. IN ADDITION BNDRY LYR WINDS AROUND 50 KTS WILL LIKELY MIX DOWN TO THE SFC WITH POTENTIAL FOR HIGH WINDS THRU EARLY AFTN SO WILL ISSUE A WATCH FM THE WY-NE BORDER SOUTH TOWARDS LIMON. AS FOR HIGHS WILL KEEP READINGS IN THE 35 TO 40 DEGREE RANGE OVER NERN CO. ON WED THE FLOW ALOFT WILL BECOME MORE WNW WITH ONLY SOME HIGHER LVL MOISTURE MOVING ACROSS. MEANWHILE SFC LEE TROUGH WILL DVLP ALONG THE FRONT RANGE WITH DOWNSLOPE FLOW INCREASING BY AFTN. THUS WILL SEE WARMER TEMPS WITH HIGHS RANGING IN THE LOWER 50S AROUND DENVER TO THE LOWER TO MID 40S OVER THE FAR NERN PLAINS. FOR WED NIGHT INTO CHRISTMAS MORNING THE FLOW ALOFT WILL BECOME MORE WLY. THERE COULD BE SOME POTENTIAL FOR HIGH WINDS IN THE FOOTHILLS DEPENDING ON STRENGTH OF MTN WAVE AS COMPONENT ALONG WINDS INCREASE TO 60 KTS. BY THU AFTN THE FLOW ALOFT WILL BECOME MORE SWLY AS AN UPPER LEVEL TROUGH MOVES SE INTO THE GREAT BASIN. MOISTURE WILL BEGIN TO INCREASE IN THE MTNS WITH A CHC OF -SHSN BY AFTN. OVER NERN CO IT LOOKS GENERALLY DRY AND MILD FOR THU AFTN WITH HIGHS IN THE 45 TO 50 DEGREE RANGE. BY LATE AFTN AS MID LVL QG ASCENT INCREASES THERE COULD BE A SLIGHT CHC OF RAIN SHOWERS OVER NERN CO. FOR THU NIGHT INTO EARLY FRI THERE IS NOT MUCH AGREEMENT BETWEEN THE ECMWF AND GFS. THE ECMWF HAS THE MAIN UPPER LEVEL TROUGH MOVING ACROSS THU NIGHT WITH A GOOD SHOT OF MID LVL QG ASCENT AS A CDFNT MOVES INTO NERN CO EARLY THU EVENING WITH INCREASING UPSLOPE FLOW AS A SFC LOW INTENSIFIES OVER SERN CO. AS A RESULT THIS LEADS TO A GOOD CHC OF SNOW FM THE MTNS ACROSS THE PLAINS. MEANWHILE THE GFS KEEPS THE MAIN SFC LOW OVER NERN CO WITH A BORA TYPE FNT MOVING ACROSS LATE THU NIGHT INTO FRI MORNING WHICH KEEPS MOST OF THE PCPN IN THE MTNS AND OVER THE FAR NERN PLAINS. AT THIS TIME ITS STILL NOT CLEAR HOW THINGS WILL EVOLVE THU NIGHT INTO EARLY FRIDAY. FOR NOW WILL KEEP 20 TO 30 PERCENT POPS OVER NERN CO FOR THU NIGHT. FOR FRI INTO FRI NIGHT NWLY FLOW ALOFT WILL BE OVER THE AREA WITH SOME MOISTURE IN THE MTNS WHICH WILL LEAD TO A CHC OF OROGRAPHIC SNOW. OVER NERN CO WILL KEEP FCST DRY FOR NOW WITH HIGHS DROPPING BACK INTO THE UPPER 20S TO LOWER 30S. BY THE WEEKEND THE ECMWF AND GFS SHOW WEAK UPPER LEVEL RIDGING ON SAT WITH ONLY A SLIGHT CHC OF -SHSN IN THE MTNS WITH DRY CONDITIONS ELSEWHERE. HIGHS WILL GENERALLY BE IN THE 30S ACROSS NERN CO. BY SUN THE GFS MOVES ANOTHER UPPER LEVEL TROUGH ACROSS THE AREA ALONG WITH A CDFNT. THIS WOULD LEAD TO ANOTHER GOOD CHC OF SNOW IN THE MTNS WITH AT LEAST A SLIGHT CHC OF SNOW OVER NERN CO AS HIGHS STAY IN THE 30S. MEANWHILE THE ECMWF DEVELOPS A DEEPER UPPER LEVEL TROUGH OVER THE WRN US WHICH KEEPS THE FLOW SWLY ON SUNDAY. THIS WOULD LEAD TO A LOWER CHC OF SNOW IN THE MTNS WITH NO PCPN OVER NERN CO ALTHOUGH HIGHS WOULD STILL STAY IN THE 30S. && .AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 251 AM MST MON DEC 22 2014 GENERALLY VFR CONDITIONS ARE ANTICIPATED THROUGH THE PERIOD. HOWEVER ANY CONVECTIVE ACTIVITY THAT MOVES OR DEVELOPS OVER A TERMINAL WILL LIKELY CAUSE AT LEAST MVFR CONDITIONS FOR A TIME. LIGHTER WESTERLY WINDS WILL PROBABLY PREVAIL EARLY ON WITH A SHIFT TO MORE NORTHWEST AND INCREASED SPEEDS TOWARDS MIDDAY. THESE MODEST NORTHWESTERLIES ARE ANTICIPATED TO CONTINUE THROUGH THE AFTERNOON AND OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR COZ038-041>051. WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR COZ031>034. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR COZ030. && SHORT TERM...ET LONG TERM...RPK AVIATION...ET
Hazardous weather outlook, Dec 22, 4:51 AM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 451 AM MST MON DEC 22 2014 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 451 AM MST MON DEC 22 2014 ...HIGH WIND WATCH LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR THE PLAINS OF NORTHEAST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE IN MOST OF THE HIGH COUNTRY THROUGH THE DAY AND INTO THE EVENING PRIOR TO TAPERING OFF AFTER MIDNIGHT. SEVERAL MORE INCHES OF SNOW WILL ACCUMULATE DURING THIS TIME IN THE MOUNTAINS AND HIGH VALLEYS. GUSTY WINDS WILL CONTINUE IN THE HIGHER AREAS PRODUCING LOWERED VISIBILITIES AND MAKING FOR DIFFICULT TRAVEL CONDITIONS. SCATTERED SHOWERS WILL OCCUR FROM TIME TO TIME ACROSS LOWER ELEVATIONS TODAY. THESE SHOWERS WILL LIKELY NOT PRODUCE MUCH ACCUMULATION. A SOMEWHAT BETTER SITUATION FOR SNOW WILL OCCUR OVER THE FAR NORTHEAST PLAINS LATER TONIGHT. WINDS THERE WILL ALSO INCREASE WHICH COULD LEAD TO DIFFICULT TRAVELS CONDITIONS ACROSS SEDGWICK...PHILLIPS...LOGAN AND WASHINGTON COUNTIES OVERNIGHT. STRONG...MOIST AND UNSTABLE NORTHWEST FLOW ALOFT ASSOCIATED WITH A LOW PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS WILL BRING THE WINDS AND PRECIPITATION TO THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE OVER THE NORTHEAST PLAINS THROUGH EARLY TUESDAY AFTERNOON. IN ADDITION THERE WILL BE A CHANCE OF LIGHT SNOW IN THE MORNING AS WELL WHICH MAY LED TO POOR VISIBILITIES IN BLOWING SNOW. IN THE MOUNTAINS THERE WILL BE SOME ADDITIONAL LIGHT SNOW WITH ONLY MINOR ACCUMULATIONS. FOR WEDNESDAY IT WILL BE DRY AND MILD. ON CHRISTMAS THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS. OVER NORTHEAST COLORADO IT WILL BE DRY AND MILD. THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA BY CHRISTMAS NIGHT WHICH WILL BRING A GOOD CHANCE OF SNOW TO THE MOUNTAINS WITH A CHANCE OF SNOW OVER NORTHEAST COLORADO. ON FRIDAY IT WILL BE COLDER WITH A CHANCE OF SNOW IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL OR HIGH WINDS WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 1:47 PM MST | High Wind Warning | BOU | Elbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more | 27 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.